Washington, 2015Wildfire in Washington, August 13 to 31, 2015
August 13 to 31, 2015 · NWS OTX · 2 events in 2 counties and zones
This human cause wildfire burned 218,138 acres and cost over $44 million dollars to suppress.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
This human cause wildfire burned 218,138 acres and cost over $44 million dollars to suppress.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Aug 12, 10:05 PM PST, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 12, 10:05 PM PST, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1105 PM PDT WED AUG 12 2015
.SYNOPSIS...
It will be very hot through Thursday, with a small chance of
thunderstorms in the afternoon. A cold front will push through
the Inland Northwest Friday. This will bring gusty winds, cooler
temperatures and showers and thunderstorms. Some storms may be
severe. Breezy and cooler conditions are expected through the
weekend and early next week.
&&
.DISCUSSION...
Update this evening was to decrease chance of showers and
thunderstorms across the region. Clouds are also moving out of the
area and adjusted to mostly clear skies through the overnight
hours. There are some clouds moving N into the Ritzville area.
They will keep their northward track into Davenport, Wilbur and up
towards the Canadian border. These clouds may provide a temporary
cover from seeing the Perseid Meteor, but shouldn't last long
enough completely skunk those who want to see the meteor shower.
/Nisbet
&&
.AVIATION...
06Z TAFS: Areas of smoke from wildfires will impact visibilities
at times across the region. Thursday afternoon general -tsra is
possible along the Cascade crest and KLWS areas, and then aft 00z
will spread across the area. Right now the best confidence is
thunderstorms to impact KLWS and KPUW aft 23Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 68 98 66 85 57 77 / 0 10 20 40 20 10
Coeur d'Alene 63 98 63 87 55 77 / 10 10 20 50 40 10
Pullman 56 98 58 83 52 77 / 0 10 40 30 20 0
Lewiston 68 104 68 90 61 86 / 0 20 40 30 10 0
Colville 61 100 61 88 54 79 / 10 10 30 50 40 30
Sandpoint 55 95 57 85 50 76 / 0 10 20 50 40 20
Kellogg 60 97 59 84 52 76 / 20 10 30 50 40 10
Moses Lake 62 100 63 86 57 83 / 0 10 20 20 10 0
Wenatchee 73 100 71 85 63 84 / 0 10 20 30 10 10
Omak 68 102 68 87 58 82 / 10 10 30 30 40 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Red Flag Warning until 8 PM PDT Thursday for Northern and
Central Idaho Panhandle (Zone 101).
Heat Advisory until 8 PM PDT Thursday for Lewiston Area.
WA...Red Flag Warning until 8 PM PDT Thursday for East Washington
Central Cascade Valleys (Zone 677)-East Washington North
Cascades (Zone 685)-East Washington Northeast (Zone 686)-
East Washington Northern Columbia Basin (Zone 673)-East
Washington Okanogan Highlands (Zone 687)-East Washington
Okanogan/Methow Valleys (Zone 684)-East Washington Palouse
and Spokane Area (Zone 674)-East Washington South Central
Cascade Valleys (Zone 676).
Heat Advisory until 8 PM PDT Thursday for Lower Garfield and
Asotin Counties.
&&Hazardous weather outlook, Aug 12, 4:02 AM PST, 19 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
502 AM PDT WED AUG 12 2015
WAZ041>043-131300-
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
502 AM PDT WED AUG 12 2015
This Hazardous Weather Outlook is for portions of North Central
Washington.
.DAY ONE...TODAY AND TONIGHT
Isolated thunderstorms are expected...mainly over the mountains.
Any lightning from these storms could result in new wild fires.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
Low pressure and a cold front moves inland later Thursday into
Friday. This will carry a threat of thunderstorms. This will
increase the potential for flash flooding and debris flows for
areas in and near recent burn scars through Friday evening. Other
potential hazards with thunderstorms will include gusty winds and
new fire starts from lightning strikes.
IDZ001>004-026-027-WAZ031>038-044-131300-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WATERVILLE PLATEAU-
502 AM PDT WED AUG 12 2015
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.
.DAY ONE...TODAY AND TONIGHT
Isolated thunderstorms are expected...mainly over the mountains.
Any lightning from these storms could result in new wild fires.
Potentially dangerous record breaking heat is possible today.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
Dangerous record breaking heat is possible Thursday.
Low pressure and a cold front moves in late Thursday into Friday.
This will carry the potential for strong thunderstorms late
Thursday afternoon or evening into Friday. Possible impacts from
thunderstorms are locally damaging winds, hail and brief heavy
downpours. Additionally any lightning from these storms could
result in new wild fires.
Wildfire, Okanogan Highlands
- When
- August 13, 12:00 AM PST to August 31, 12:00 AM PST
- Where
- Okanogan Highlands forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 48.510, -119.128 (the zone’s center; the record gives no point)
This human cause wildfire burned 218,138 acres and cost over $44 million dollars to suppress.
Wildfire, Okanogan Valley
- When
- August 13, 12:00 AM PST to August 31, 12:00 AM PST
- Where
- Okanogan Valley forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 48.143, -119.716 (the zone’s center; the record gives no point)
This human cause wildfire burned 218,138 acres and cost over $44 million dollars to suppress.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Dust Storm in Nevada, August 13 to 14, 2015$451,000 · 54 kt wind · 9 events
- Hail and Damaging Winds in Nebraska, August 13, 2015$11,000 · 2.5 in hail · 27 events
- Flash Flood in Utah, August 13, 2015$20,000 · 1 event
- Flash Flood and Hail in New Mexico, August 13, 2015$15,000 · 1.25 in hail · 3 events
- Waterspouts in South Atlantic Coastal Waters, August 13, 20155 events
- Damaging Winds in Florida, August 13, 2015$500 · 50 kt wind · 5 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 13, 20154 events
- Wildfire in Idaho, August 13 to 31, 20152 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 13, 20152 events
- Hail and Damaging Wind in Georgia, August 13, 2015$500 · 0.88 in hail · 2 events
- Flash Flood and Damaging Wind in Arizona, August 13, 2015$7,000 · 52 kt wind · 2 events
- Damaging Winds in Kansas, August 13, 2015$5,000 · 56 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599506, 599508.